Alert archive / Kansas / Severe Thunderstorm Warnings in 2026

Severe Thunderstorm Warning 13, NWS Wichita, KS

March 6, 2026Sedgwick County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Mar 6, 2026, 12:29 AM CST for Sedgwick County, Kansas. It was in force for 27 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 6, 2026, 12:29 AM CST (06:29 UTC)
Expired
Mar 6, 2026, 12:56 AM CST
In force
27 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Sedgwick County, KS

The radar

The Wichita radar (KICT), 7 km from the middle of the area, began a volume at 06:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 6, 12:37 AM CSTTSTM WND GST 584 Ssw Haysville, KSReport from personal weather station.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 5, 8:32 PM CSTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 6.5 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2026-03-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2026-03-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 242 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
563 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
242 m²/s²
0-3 km storm-relative helicity
267 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

344 
WUUS53 KICT 060629
SVRICT
KSC173-060730-
/O.NEW.KICT.SV.W.0013.260306T0629Z-260306T0730Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wichita KS
1229 AM CST Fri Mar 6 2026

The National Weather Service in Wichita has issued a

* Severe Thunderstorm Warning for...
  Eastern Sedgwick County in south central Kansas...

* Until 130 AM CST.

* At 1228 AM CST, a severe thunderstorm was located 6 miles south of
  Haysville, moving northeast at 35 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Wichita, Derby, Andover, Haysville, Park City, Valley Center, Bel
  Aire, Mulvane, Rose Hill, Clearwater, Downtown Wichita, Kechi,
  Eastborough, West Wichita, East Wichita, Eisenhower National
  Airport, Northeast Wichita, Mcconnell Air Force Base, South
  Wichita, and Oaklawn.

This includes the following highways...
 Interstate 135 between Mile Markers 0 and 22.
 Interstate 35 between Mile Markers 34 and 54.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3748 9757 3791 9737 3791 9715 3748 9715
TIME...MOT...LOC 0628Z 216DEG 29KT 3748 9738 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

KLEINSASSER
2 follow-up statements
943 
WWUS53 KICT 060642
SVSICT

Severe Weather Statement
National Weather Service Wichita KS
1242 AM CST Fri Mar 6 2026

KSC173-060730-
/O.CON.KICT.SV.W.0013.000000T0000Z-260306T0730Z/
Sedgwick KS-
1242 AM CST Fri Mar 6 2026

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CST
FOR EASTERN SEDGWICK COUNTY...

At 1242 AM CST, a severe thunderstorm was located over Haysville,
moving northeast at 30 mph.

HAZARD...50 to 60 mph wind gusts and dime to quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Wichita, Derby, Andover, Haysville, Park City, Valley Center, Bel
Aire, Mulvane, Rose Hill, Downtown Wichita, Kechi, Eastborough, East
Wichita, Northeast Wichita, Mcconnell Air Force Base, South Wichita,
Eisenhower National Airport, Oaklawn, and Jabara Airport.

This includes the following highways...
 Interstate 135 between Mile Markers 0 and 22.
 Interstate 35 between Mile Markers 34 and 54.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3748 9749 3791 9737 3791 9715 3748 9715
TIME...MOT...LOC 0642Z 215DEG 28KT 3756 9731 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

KLEINSASSER
957 
WWUS53 KICT 060656
SVSICT

Severe Weather Statement
National Weather Service Wichita KS
1256 AM CST Fri Mar 6 2026

KSC173-060706-
/O.CAN.KICT.SV.W.0013.000000T0000Z-260306T0730Z/
Sedgwick KS-
1256 AM CST Fri Mar 6 2026

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SEDGWICK COUNTY IS
CANCELLED...

The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.  However, small hail,
gusty winds and heavy rain are still possible with this thunderstorm.

A Severe Thunderstorm Watch remains in effect until 400 AM CST for
south central Kansas.

&&

LAT...LON 3748 9749 3791 9737 3791 9715 3748 9715
TIME...MOT...LOC 0655Z 216DEG 29KT 3765 9722 

$$

KLEINSASSER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 6, 12:14 AM CST, 15 minutes earlier. Its key messages:

  • Strong to severe storms possible late this evening into early Friday morning. Ping pong ball size hail and wind gusts around 55-65 mph are the main concerns.
  • Another round of strong to severe storms may develop across the area late Friday afternoon and last into Friday night. Large hail, damaging wind gusts, and perhaps a couple of tornadoes are possible.
  • A break in the activity is forecast for this weekend, but storm chances look to return on Tuesday.
Area forecast discussion, Mar 6, 12:14 AM CST, 15 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
1214 AM CST Fri Mar 6 2026

.KEY MESSAGES...

- Strong to severe storms possible late this evening into early
Friday morning. Ping pong ball size hail and wind gusts around 55-65
mph are the main concerns.

- Another round of strong to severe storms may develop across the
area late Friday afternoon and last into Friday night. Large hail,
damaging wind gusts, and perhaps a couple of tornadoes are possible.

- A break in the activity is forecast for this weekend, but storm
chances look to return on Tuesday.

&&

.DISCUSSION...
Issued at 244 PM CST Thu Mar 5 2026

Currently, a short wave mid/upper level ridge is situated over the
area with strong low/mid level moisture advection. Low clouds and
patchy fog continue to impact much of the forecast area early this
afternoon. A trough to the west will continue to deepen and approach
our area. As we move into the early evening hours tonight, the LLJ
will strengthen after 00Z. This feature, along with broader scale
lift, will be more than enough to kick off some storms to our south
and west. This activity will progress northeastward through the
evening hours, reaching our doorstep between 03-06Z. Favorable
instability between 1500-2000 J/kg and shear values around 40 knots
will support a few severe storms across south-central and into
eastern Kansas. Storm mode will be multi-cell or linear with
damaging straight line winds and large hail being the primary
threats. This activity looks to weaken beyond 09Z with only a few
lingering showers across eastern Kansas by 12Z.

Moving into Friday, a thick stratus layer will continue to plague
the region through much of the day as southerly flow and low level
moisture transport persist. Despite this, strong WAA will aide in
temperatures warming into the upper 60s to lower 70s. Additional
storm chances will increase across the area for Friday afternoon and
Friday evening as the trough begins to pass over the Central Plains.
This feature will drive a cold front into the area by the evening
hours. Previous concerns about storms firing along the dryline have
lessened as it appears the cold frontal boundary will overtake the
dryline before it reaches central Kansas. As such, storm mode will
likely be linear as the front interacts with the warm moist
environment across south-central and southeast Kansas and drives
convective initiation. The main hazard concern with this activity
will be damaging straight line winds with large hail and a few
tornadoes remaining a possibility through initial development of
storms. The frontal boundary, and consequently the storm threat,
will push off to the east between 06-09Z.

For the weekend into early next week, zonal flow will take over and
a more stable pattern is expected. Temperatures on Saturday will
cool off behind the front to near normal, with temperatures
rebounding on Sunday and Monday into the middle to upper 70s. By
Tuesday, strong moisture advection will return with continued well
above normal temperatures. A couple of frontal boundaries look to
dive across the region on Tuesday into Wednesday, leading to a
prolonged time frame for possible shower and thunderstorm
development. Given the time of year and the state of the
environment, another chance for severe weather looks possible
with this activity. There's still plenty of time to iron out the
details of this next event.

&&

.AVIATION /06Z TAFS THROUGH 06Z SATURDAY/...
Issued at 1143 PM CST Thu Mar 5 2026

A few aviation concerns through this TAF period with low
ceilings, thunderstorm chances, and low-level wind shear.
Reduced visibility from fog and IFR ceilings at RSL should lift
out by 08z. Low-level wind shear will affect all sites with
speeds between 45-55kts at 2kft through 14-16z. Storms are
moving through south-central to southeast Kansas affecting ICT
and CNU with thunderstorm chances moving out of ICT around 10z.
Chances for showers and storms may linger at CNU through late
Friday morning. MVFR ceilings are likely at all sites through
late Friday morning then will start to lift to scattered VFR
ceilings starting in central KS Friday afternoon. As a cold
front moves through late Friday afternoon to Friday evening (21z
to 04z), breezy southerly winds will shift to breezy
northwesterly winds. As this cold front moves through additional
storm chances are possible but uncertainty is high at this time
for timing so did not include in this TAF issuance.

&&

.FIRE WEATHER...
Issued at 140 PM CST Wed Mar 4 2026

Warm and breezy conditions this afternoon will result in very
high grassland fire danger across central KS, then again on
Friday afternoon across the forecast area. However, rainfall is
expected to largely preclude fire weather concerns.

Very high grassland fire danger may return to the area on Monday and
Tuesday of next week.

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
None.

&&

DISCUSSION...AMD
AVIATION...GC
FIRE WEATHER...JC
Hazardous weather outlook, Mar 5, 4:51 PM CST, 7 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Wichita KS
451 PM CST Thu Mar 5 2026

KSZ032-033-047>053-067>072-082-083-091>096-098>100-062300-
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-
Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
451 PM CST Thu Mar 5 2026

This hazardous weather outlook is for portions of Central Kansas,
South Central Kansas and Southeast Kansas.

.DAY ONE...Tonight

Areas of fog, dense at times, will continue through at least
midnight across portions of central and south central Kansas.

Strong to severe storms are possible late this evening and tonight.
The primary threat will be hail up to the size of ping pong balls
and 60 mph wind gusts.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

As we move into Friday afternoon and Friday evening, additional
strong to severe storms are forecast to develop. The main concerns
will be large hail, damaging winds, localized flooding, and perhaps
a couple tornadoes.

Additional storm chances are forecast for Tuesday into Wednesday;
strong to severe storms may be possible with this activity.

Very high grassland fire danger is forecast during the afternoon
hours on Friday, as well as for Monday-Wednesday. However, rainfall
and more moisture should dampen more widespread fire weather
potential.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated tonight.

&&

For a graphical version of this information, see our webpage at:
https://www.weather.gov/erh/ghwo?wfo=ict

In the hours before

Local storm report, Mar 5, 11:51 PM CST, 38 minutes before
Preliminary Local Storm Report
National Weather Service Wichita KS
1151 PM CST Thu Mar 5 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1147 PM     Tornado          8 S Milan               37.15N 97.70W
03/05/2026                   Sumner             KS   Storm Chaser

&&
Local storm report, Mar 6, 12:04 AM CST, 25 minutes before
Preliminary Local Storm Report
National Weather Service Wichita KS
1204 AM CST Fri Mar 6 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1150 PM     Tornado          6 S Milan               37.17N 97.69W
03/05/2026                   Sumner             KS   Fire Dept/Rescue

            Tornado reported on the ground near 80th and
            South Bluff road.

&&

CDJ
Local storm report, Mar 6, 12:05 AM CST, 24 minutes before
Preliminary Local Storm Report
National Weather Service Wichita KS
1205 AM CST Fri Mar 6 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1159 PM     Tornado          5 SW Mayfield           37.20N 97.61W
03/05/2026                   Sumner             KS   Storm Chaser

            Cone tornado reported.

&&
Local storm report, Mar 6, 12:12 AM CST, 17 minutes before
Preliminary Local Storm Report
National Weather Service Wichita KS
1212 AM CST Fri Mar 6 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1202 AM     Tornado          3 WSW Mayfield          37.25N 97.61W
03/06/2026                   Sumner             KS   Storm Chaser

&&
Local storm report, Mar 6, 12:16 AM CST, 13 minutes before
Preliminary Local Storm Report
National Weather Service Wichita KS
1216 AM CST Fri Mar 6 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1211 AM     Tornado          3 WNW Mayfield          37.28N 97.60W
03/06/2026                   Sumner             KS   Storm Chaser

            Rope tornado.

&&
Local storm report, Mar 6, 12:22 AM CST, 7 minutes before
Preliminary Local Storm Report
National Weather Service Wichita KS
1222 AM CST Fri Mar 6 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 AM     Tornado          2 NNW Mayfield          37.30N 97.56W
03/06/2026                   Sumner             KS   Storm Chaser

            New developing tornado.

&&

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 5, 6:32 PM CSTDense Fog AdvisoryICTHarper, Harvey, Kingman, McPherson, Reno, Rice and 2 more4 hr
Mar 5, 8:36 PM CSTSevere Thunderstorm WarningICTHarper39 min
Mar 5, 8:52 PM CSTSevere Thunderstorm WarningICTKingman38 min
Mar 5, 9:41 PM CSTSevere Thunderstorm WarningICTHarvey, Reno49 min
Mar 5, 10:17 PM CSTSevere Thunderstorm WarningICTHarper, Sumner58 min
Mar 5, 10:25 PM CSTSevere Thunderstorm WarningICTEllsworth, Lincoln, Saline23 min
Mar 5, 10:54 PM CSTTornado WarningICTHarper, Sumner16 min
Mar 5, 11:14 PM CSTSevere Thunderstorm WarningICTHarper, Sumner61 min
Mar 5, 11:27 PM CSTTornado WarningICTHarper, Sumner48 min
Mar 6, 12:05 AM CSTTornado WarningICTSumner26 min
Mar 6, 1:21 AM CSTSevere Thunderstorm WarningICTHarper, Sumner54 min
Mar 6, 2:06 AM CSTSevere Thunderstorm WarningICTButler, Cowley, Sedgwick, Sumner31 min
Mar 6, 5:55 PM CSTSevere Thunderstorm WarningICTMontgomery17 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2026Every severe thunderstorm warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.